Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Piecewise linear bundles in the metastable range


Author: Kenneth C. Millett
Journal: Trans. Amer. Math. Soc. 216 (1976), 337-350
MSC: Primary 57C50
DOI: https://doi.org/10.1090/S0002-9947-1976-0423361-7
MathSciNet review: 0423361
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For numerable vector bundles a nonzero section determines a unique trivial line subbundle containing the section and this subbundle is a direct summand of the bundle. The main result, a consequence of concordance-isotopy theory, states that in the metastable range a nonzero section to a piecewise linear $ {{\mathbf{R}}^n}$ bundle determines a unique trivial line subbundle and that this is the best possible result. This fact is then compared with the known failure of the summand property below the stable range.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57C50

Retrieve articles in all journals with MSC: 57C50


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0423361-7
Keywords: Nonzero sections, piecewise linear bundles, trivial subbundles, space of piecewise linear embeddings, concordances, isotopies
Article copyright: © Copyright 1976 American Mathematical Society